Flood, Carroll
- When
- September 27, 1:41 AM EST to September 30, 5:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
Only 1 to 2 inches of rain fell on September 26, 2003. Even with such a small amount of rainfall, previously saturated ground gave way to minor flooding along the Wabash River.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Only 1 to 2 inches of rain fell on September 26, 2003. Even with such a small amount of rainfall, previously saturated ground gave way to minor flooding along the Wabash River. The flooding began on September 27, 2003 and continued into October.Location: Flood Stage: Crest: Date of Crest:Lafayette 11.0 16.47 09/28/03Covington 16.0 20.08 09/29/03Montezuma 14.0 18.79 09/30/03Terre Haute 14.0 16.47 10/01/03Hutsonville 16.0 18.40 10/02/03Riverton 15.0 16.90 10/03/03
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 26, 2:30 PM EST, 11 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST FRI SEP 26 2003 CD FRONT FM SE IA TO NR MO EARLY THIS AFTERNOON. WEAK WARM FRONTAL BOUNDARY OVER SRN INDIANA MOVING LITTLE...AND TEMPS BEING KEPT DOWN. RADAR SHOWS -TSRA JUST NORTH OF THE WARM FRONT ACRS THE SRN FA. DEWPOINTS ACRS THE AREA HAVE MAINTAINED A SLOW CLIMB INTO THE LOWER 50S. MAIN FCST CHALLENGE WL BE PCPN TIMING. MODELS ARE IN GOOD AGREEMENT. VIGOROUS UPPER SYSTEM TO PUSH ACRS INDIANA THIS EVENING. VERY STRONG DYNAMICS ARE SET IN PLACE TO PUSH ACROSS IN THE SHARP TROF. H7 LAYER SHOW STRONG VV AND HIGH RHS PUSHING ACRS THE FA TONIGHT INDICATIVE OF A SQUALL LINE. NATIONAL RADAR MOSAICS SHOW TSRA BREAKING OUT AHEAD OF THE CD FRONT ACRS CENTRAL IL AND NRN MO. TIME SECTIONS CONCUR STRONG VV AND SATURATED AIRMASS THIS EVENING. 305K ETA ISENTROPIC SFC SHOWS PLENTY OF MOISTURE AVAILABLE...OVR 6 G/KG. SOUNDINGS ALSO SHOWING FAVORABLE SPEED AND DIRECTIONAL SHEAR. H10-H8 LAYER SHOW VERY STRONG CONVERGENCE THROUGH THE LAYER. THUS HIGHEST POSSIBLE POPS LOOK THE WAY TO GO TONIGHT. SINCE THIS STRONG SYSTEM INCLUDES 40-45 KNT H8 JET ACRS THE AREA FEEL DAMAGING WINDS STILL POSSIBLE. WL KEEP SVR TYPE WORDING ALSO. QUICK MOVING CD FRONT SHOULD EXIT THE AREA OVERNIGHT AND AWL TRY TO ADJUST GRIDS IN THAT MATTER. NICE MID LVL DRY SLOT WORKS IN BEHIND THE FRONT FOR SAT...BUT GIVEN STRONG CAA...CYCLONIC LOWER LVL FLOW AND SLIGHTLY NEG CU RULE WL LEAN TOWARD A MOCLDY FCST. ANOTHER WEAK DISTURBANCE LOOKS TO PUSH ACRS THE STATE ON SATURDAY NIGHT AND GIVEN THE STRONG UPPER TROF THAT WL REMAIN ALOFT LOW CHC POPS DO NOT LOOK UNREASONABLE. TIME SECTIONS HERE HINT AND HIGHER LWR LVL RH/S. GIVEN THE STRONG CAA TONIGHT WL GO COLDER THAN DEWPOINTS AND MAV MOS LOOKS GOOD HERE. STRING CAA CONTINUES ON SATURDAY AND WITH A FEW MORE EXPECTED CLDS PERHAPS WL LEAN COOLER THAN MAV MOS. WITH CLDS LINGERING ON SATURDAY NIGHT AND SUNDAY WL LEAN WARMER ON LOWS AND COOLER ON HIGHS. .IND... IN...NONE. PUMA
INZ021-028>031-035>049-051>057-060>065-067>072-270900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1233 AM EST SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF THE OVERNIGHT A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA OVERNIGHT. THUNDERSTORMS WILL CONTINUE THROUGH 2 AM EST SOUTH OF A TERRE HAUTE TO INDIANAPOLIS TO MUNCIE LINE AND BE ENDING NORTH OF THAT LINE. THE STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KOCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
854 PM EST FRI SEP 26 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 1 S ARCADIA IN 71 MPH TSTM WND GST
09/26/03 HAMILTON REPORTED BY WISH-TV
EQUIPMENT AT HAMILTON
HEIGHTS HIGH SCHOOL.
ZIMMERMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 PM EST FRI SEP 26 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2 N FRANKTON IN TSTM WND DMG
09/26/03 MADISON GARAGE DOOR BLOWN IN AND
ROOF DAMAGE TO HOUSE.
0915 PM 3 W ANDERSON IN TSTM WND DMG
09/26/03 MADISON 8 INCH DIAMETER TREE LIMB
BLOWN DOWN ACROSS ROAD NEAR
THE INTERSECTION OF 8TH ST.
AND RAIBLE AVE.
ZIMMERMANINZ037>042-045>049-051>057-060>065-067>072-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1003 PM EST FRI SEP 26 2003 TORNADO WATCH NUMBER 932 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...TIPTON...MADISON...DELAWARE...BOONE...HAMILTON...PUTNAM... HENDRICKS...MARION...VIGO...CLAY AND SULLIVAN. TORNADO WATCH NUMBER 932 REMAINS IN EFFECT UNTIL 200 AM EST FOR THE FOLLOWING COUNTIES...RANDOLPH...HENRY...HANCOCK...RUSH...SHELBY... JOHNSON...MORGAN...OWEN...DECATUR...BARTHOLOMEW...BROWN...MONROE... JENNINGS...GREENE...JACKSON...LAWRENCE...KNOX...MARTIN AND DAVIESS. ZIMMERMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1044 PM EST FRI SEP 26 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 5 NNW UNION CITY IN TSTM WND DMG
09/26/03 RANDOLPH ROOF ON HOUSE DAMAGED AND A
PORTION OF THE ROOF BLOWN
OFF. TREES AND POWER LINES
ALSO BLOWN DOWN BY
THUNDERSTORM WINDS.
0945 PM RIDGEVILLE IN TSTM WND DMG
09/26/03 RANDOLPH TREES UPROOTED AND POWER
LINES BLOWN DOWN BY
THUNDERSTORM WINDS.
0929 PM PARKER CITY IN TSTM WND DMG
09/26/03 RANDOLPH TREES AND POWER LINES BLOWN
DOWN BY THUNDERSTORM WINDS.
ZIMMERMANINZ042-048-049-053>057-061>065-067>072-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1118 PM EST FRI SEP 26 2003 TORNADO WATCH NUMBER 932 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...RANDOLPH...HENRY...HANCOCK...MORGAN...JOHNSON...SHELBY... RUSH...OWEN...GREENE...MONROE...BROWN...BARTHOLOMEW...KNOX... DAVIESS...MARTIN AND LAWRENCE. TORNADO WATCH NUMBER 932 REMAINS IN EFFECT UNTIL 200 AM EST FOR THE FOLLOWING COUNTIES...DECATUR...JENNINGS AND JACKSON. ZIMMERMAN
INZ065-071-072-270545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1144 PM EST FRI SEP 26 2003 TORNADO WATCH #932 THAT WAS IN EFFECT FOR...DECATUR...JENNINGS AND JACKSON COUNTIES... HAS BEEN CANCELLED.
The national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336897, 5336898, 5336899, 5336900, 5336901, 5336902, 5336903, 5336904.